It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Gallbladder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 11-14-2012, 07:53 PM   #1
Senior Member
(female)
 
Join Date: Feb 2010
Posts: 117
Lady221 HB User
Questran question

I was told I have bile salt D after gallbladder surgery. The only suggestion given was to take Questran. I have tried to adjust the amount like the Dr suggested but I'm still having problems. After taking it I seem to get all bound up (for lack of better words) I have pain from my chest down to my stomach. All upper gastro area. My stomach gets rock hard and I feel so sick. After several hours it goes away. I'm guessing I feel better after I digest the stuff. As it is now I'm taking only 1/3 scoop a day. Does anyone else have this problem with upper gastro after taking it? I just can't take this stuff. UGH
thanks for any advice

 
Reply With Quote
Sponsors Lightbulb
   
Old 11-27-2012, 07:24 PM   #2
Veteran
(female)
 
Join Date: Mar 2011
Location: wa
Posts: 436
rufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB Userrufous57 HB User
Re: Questran question

How long ago did you have your gallbladder removed? If it was recent, you might try eating non-fat for a few weeks afterward.

I also had some problems with diarrhea after my gallbladder surgery, after 2 months, my doctor gave me a prescription for Welchol, which is pretty much the same thing as Questran. I don't recall feeling any gastric distress, and it did stop the diarrhea, however, it was horribly constipating to my system. I quit taking it after a week.

Ask your doctor about taking calcium supplements, 500mg works for some people that I have known. Good luck to you, please let us know how you're doing.

 
Reply With Quote
Sponsors Lightbulb
   
Old 11-27-2012, 07:30 PM   #3
Senior Member
(female)
 
Join Date: Feb 2010
Posts: 117
Lady221 HB User
Re: Questran question

Quote:
Originally Posted by rufous57 View Post
How long ago did you have your gallbladder removed? If it was recent, you might try eating non-fat for a few weeks afterward.

I also had some problems with diarrhea after my gallbladder surgery, after 2 months, my doctor gave me a prescription for Welchol, which is pretty much the same thing as Questran. I don't recall feeling any gastric distress, and it did stop the diarrhea, however, it was horribly constipating to my system. I quit taking it after a week.

Ask your doctor about taking calcium supplements, 500mg works for some people that I have known. Good luck to you, please let us know how you're doing.
It's been 2 years since I had my GB out. My Dr has now started me on Nexium and it's helping with the upper pain. Call me weird but when I have "lower" problems my GERD goes away. When I have "upper" problems, the diarrhea goes away. I'm a mess.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:14 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!